Alert archive / Utah / Fire Weather Watches in 2010

Fire Weather Watch 21, NWS Salt Lake City, UT

September 17, 2010

NWS Salt Lake City, UT issued this fire weather watch at Sep 17, 2010, 2:34 PM MDT. It took effect at Sep 19, 2010, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 17, 2010, 2:34 PM MDT (20:34 UTC)
In effect from
Sep 19, 2010, 12:00 PM MDT
Expired
Sep 18, 2010, 3:02 PM MDT
In force
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this fire weather watch went out at Sep 17, 9:41 AM MDT, 4 hours 53 minutes earlier.

Area forecast discussion, Sep 17, 9:41 AM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
941 AM MDT FRI SEP 17 2010

.SYNOPSIS...A WARM...DRY AND INCREASINGLY STRONG SOUTHWEST FLOW WILL
EXIST ACROSS THE GREAT BASIN THROUGH THIS WEEKEND. A COLD FRONT
WILL MOVE THROUGH THE STATE ON MONDAY.

&&

.DISCUSSION...SKIES ARE MOSTLY CLEAR OVER THE FORECAST AREA THIS
MORNING UNDER THE INFLUENCE OF HIGH PRESSURE. THIS RIDGE WILL
SHIFT EAST TODAY AS A PACIFIC TROUGH MOVES ONSHORE...ALLOWING
SOUTHWESTERLY FLOW TO DEVELOP TODAY. THE FLOW WILL CONTINUE TO
INCREASE OVER THE WEEKEND AS THE TROUGH APPROACHES.

THE INCREASING FLOW WILL ALLOW FOR SLIGHT WARMING OF TEMPERATURES
TODAY THROUGH SUNDAY...RESULTING IN MAXES UP TO 10F ABOVE CLIMO ACROSS
MUCH OF THE STATE TODAY...AND PERHAPS RECORDING BREAKING
TEMPERATURES OVER PARTS OF NORTHERN UTAH BY SUNDAY. INCREASING
WINDS WILL ALSO COMBINE WITH THE DRY AIRMASS TO CAUSE SOME FIRE
WEATHER CONCERNS. SEE THE FIRE WEATHER SECTION OF THE AFD FOR MORE
DETAILS.

TROUGH STILL ON TRACK TO GRAZE NORTHERN UTAH ON MONDAY...BRINGING
LITTLE IN THE WAY OF PRECIPITATION BUT COOLING TEMPERATURES TO
MORE SEASONABLE VALUES...PARTICULARLY OVER NORTHERN UTAH.

NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.AVIATION...INCREASING SOUTHWEST FLOW ALOFT ACROSS NRN UTAH COULD
HOLD THE SOUTHERLY SURFACE WINDS WELL INTO THE AFTERNOON AT THE SLC
TERMINAL. ANY DIURNAL WIND SWITCH WOULD LIKELY HOLD OFF UNTIL 21-23Z
TODAY...WITH A 20 PERCENT CHANCE THAT WINDS REMAIN SOUTHERLY THROUGH
THE ENTIRE DAY. VFR CONDITIONS WILL PREVAIL UNDER MOSTLY CLEAR
SKIES.

&&

.FIRE WEATHER...INCREASING SOUTHERLY WINDS AND VERY DRY CONDITIONS
WILL PREVAIL ACROSS MUCH OF UTAH THROUGH THIS WEEKEND. THE TROUGH
CURRENTLY WELL OFF THE WEST COAST WILL SLOWLY WORK EAST TO THE COAST
BY LATE SUNDAY. A GRADUAL INCREASE IN THE SOUTHWESTERLY FLOW ALOFT
WILL TRANSLATE INTO INCREASING SOUTHERLY SURFACE WINDS THROUGH THE
WEEKEND. THESE WINDS ALONG WITH THE EXPECTED SINGLE-DIGIT MINIMUM
HUMIDITIES...AND POOR OVERNIGHT RECOVERIES...WILL PRODUCE HAZARDOUS
FIRE WEATHER CONDITIONS ACROSS MOST FIRE DISTRICTS THROUGH AT LEAST
SUNDAY.

THE RED FLAG WARNING FOR TODAY AND FIRE WEATHER WATCH FOR SATURDAY
AND SUNDAY REMAIN IN PLACE. IN ADDITION...BOTH OF THESE PRODUCTS
HAVE BEEN EXPANDED ON THIS SHIFT TO INCLUDE THE WASATCH MOUNTAINS OF
NORTHERN UTAH...SPECIFICALLY FIRE ZONES 426 AND 427. THESE LOCATIONS
EXPERIENCED CRITICAL CONDITIONS ON THURSDAY...AND WINDS AND RH
SHOULD BE SIMILAR OVER THE NEXT FEW DAYS.

THE APPROACHING TROUGH WILL WEAKEN AND ACCELERATE EAST ACROSS THE
NRN ROCKIES/FAR NRN GREAT BASIN SUNDAY NIGHT/MONDAY. THE ASSOCIATED
COLD FRONT LOOKS TO BE FOR THE MOST PART DRY ACROSS FAR NRN UTAH
MONDAY. SIGNIFICANTLY COOLER AIR WILL STREAM SOUTH THROUGH NRN/CNTRL
EARLY IN THE WEEK. SOME OF THE COOLER AIR WILL TRICKLE INTO SRN UTAH
LATE MONDAY...THOUGH THE AFFECTS ON TEMPS/RH LOOK MINIMAL AT THIS
TIME. A DRY WEST SOUTHWESTERLY FLOW WILL QUICKLY RETURN MIDWEEK...
AND WILL REMAIN OVER THE AREA DURING THE BALANCE OF THE WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR
     UTZ420-423-424-426-427-431>441.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     EVENING FOR UTZ420-423-424-426-427-431>441.

WY...NONE.
&&

PUBLIC...TRAPHAGAN
AVIATION/FIRE WEATHER...CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 17, 4:49 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
449 AM MDT FRI SEP 17 2010

UTZ001>016-019>021-517-518-WYZ021-181200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
449 AM MDT FRI SEP 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WARM AND DRY AIRMASS WILL REMAIN OVER THE OUTLOOK AREA TODAY.
SOUTH WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON...CREATING
HAZARDOUS FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WARM AND DRY AIRMASS WILL PERSIST THROUGH THE WEEKEND. SOUTH
WINDS ARE EXPECTED TO CONTINUE TO INCREASE DURING THIS
TIME...CREATING WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS EACH
AFTERNOON.

A COLD FRONT IS FORECAST TO CROSS THE OUTLOOK AREA LATE SUNDAY
NIGHT INTO MONDAY...BRINGING COOLER TEMPERATURES BUT LITTLE IF ANY
THREAT OF RAIN. WINDS WILL DIMINISH BY TUESDAY BUT ARE EXPECTED TO
INCREASE AGAIN FOR WEDNESDAY AHEAD OF THE NEXT APPROACHING STORM
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 2:34 PM MDTRed Flag WarningSLC54 hr

Nearby

Fire Weather Watches in Utah, 2010Every fire weather watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.